Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 20, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 13, 2011, 4:33 AM CDT for 24 counties in Texas. It took effect at Apr 14, 2011, 10:00 AM CDT. It was in force for 11 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 13, 2011, 4:33 AM CDT (09:33 UTC)
- In effect from
- Apr 14, 2011, 10:00 AM CDT
- Expired
- Apr 14, 2011, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 3:05 PM CDT | NON-TSTM WND GST 60 | 7 Ese Silverton, TX | |
| Apr 14, 3:30 PM CDT | NON-TSTM WND GST 60 | 7 Ese Silverton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4765 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
784 WWUS84 KLUB 130933 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 433 AM CDT WED APR 13 2011 TXZ021>044-131745- /O.UPG.KLUB.FW.A.0022.110414T1600Z-110415T0200Z/ /O.NEW.KLUB.FW.W.0020.110414T1500Z-110415T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 433 AM CDT WED APR 13 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY LESS THAN 15 PERCENT...AND AN EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ON THURSDAY...WESTERLY WINDS WILL INCREASE TO 30 TO 40 MPH AND COMBINE WITH HUMIDITY VALUES LESS THAN 10 PERCENT AND A EXTREME FIRE DANGER TO CREATE EXTREMELY CRITICAL FIRE WEATHER CONDITIONS. THIS WILL ONCE AGAIN RESULT IN WEATHER SUPPORTIVE OF RAPID WILDFIRE SPREAD. THE STRONG WINDS AND ONGOING DROUGHT WILL ALSO BRING THE POTENTIAL FOR LARGE AND DANGEROUS WIND-DRIVEN WILDFIRES WHICH WILL BRING A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
5 follow-up statements
875 WWUS84 KLUB 130938 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 438 AM CDT WED APR 13 2011 TXZ021>044-132100- /O.CON.KLUB.FW.W.0020.110414T1500Z-110415T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 438 AM CDT WED APR 13 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY. ON THURSDAY...WESTERLY WINDS WILL INCREASE TO 30 TO 40 MPH AND COMBINE WITH HUMIDITY VALUES LESS THAN 10 PERCENT AND A EXTREME FIRE DANGER TO CREATE EXTREMELY CRITICAL FIRE WEATHER CONDITIONS. THIS WILL ONCE AGAIN RESULT IN WEATHER SUPPORTIVE OF RAPID WILDFIRE SPREAD. THE STRONG WINDS AND ONGOING DROUGHT WILL ALSO BRING THE POTENTIAL FOR LARGE AND DANGEROUS WIND-DRIVEN WILDFIRES WHICH WILL BRING A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
679 WWUS84 KLUB 132112 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 412 PM CDT WED APR 13 2011 TXZ022>026-029>032-035>038-042>044-141200- /O.NEW.KLUB.FW.A.0023.110415T1600Z-110416T0100Z/ /O.CON.KLUB.FW.W.0020.110414T1500Z-110415T0200Z/ CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE- LUBBOCK-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL- 412 PM CDT WED APR 13 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 25 MPH OR GREATER...RELATIVE HUMIDITY LESS THAN 10 PERCENT...AND AN EXTREME FIRE DANGER... ...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR ALL BUT THE WESTERN SOUTH PLAINS FOR CRITICAL FIRE WEATHER CONDITIONS... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY. IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. THURSDAY...WESTERLY WINDS WILL INCREASE TO 30 TO 40 MPH AND COMBINE WITH HUMIDITY VALUES LESS THAN 10 PERCENT AND AN EXTREME FIRE DANGER TO CREATE EXTREMELY CRITICAL FIRE WEATHER CONDITIONS. THIS WILL ONCE AGAIN RESULT IN WEATHER SUPPORTIVE OF RAPID WILDFIRE SPREAD. THE STRONG WINDS AND ONGOING DROUGHT WILL ALSO BRING THE POTENTIAL FOR LARGE...FAST-MOVING AND LIFE-THREATENING WILDFIRES. FRIDAY...NORTHWESTERLY WINDS BEHIND A COLD FRONT THURSDAY NIGHT WILL INCREASE TO BETWEEN 20 AND 30 MPH OVER ALL BUT THE WESTERN SOUTH PLAINS BY LATE MORNING ON FRIDAY. AS RELATIVE HUMIDITIES FALL TO AROUND 10 PERCENT DURING THE DAY...A SECOND ROUND OF CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED. ADDITIONALLY...ANY FIRE-FIGHTING EFFORTS IN PROGRESS THURSDAY NIGHT WILL NEED TO STAY ABREAST OF THE COLD FRONT AND ASSOCIATED WIND SHIFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TXZ021-027-028-033-034-039>041-141200- /O.CON.KLUB.FW.W.0020.110414T1500Z-110415T0200Z/ PARMER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN- 412 PM CDT WED APR 13 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 25 MPH OR GREATER...RELATIVE HUMIDITY LESS THAN 10 PERCENT...AND AN EXTREME FIRE DANGER... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY. THURSDAY...WESTERLY WINDS WILL INCREASE TO 30 TO 40 MPH AND COMBINE WITH HUMIDITY VALUES LESS THAN 10 PERCENT AND AN EXTREME FIRE DANGER TO CREATE EXTREMELY CRITICAL FIRE WEATHER CONDITIONS. THIS WILL ONCE AGAIN RESULT IN WEATHER SUPPORTIVE OF RAPID WILDFIRE SPREAD. THE STRONG WINDS AND ONGOING DROUGHT WILL ALSO BRING THE POTENTIAL FOR LARGE...FAST-MOVING AND LIFE-THREATENING WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
711 WWUS84 KLUB 141152 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 652 AM CDT THU APR 14 2011 TXZ022>026-029>032-035>038-042>044-142200- /O.CON.KLUB.FW.W.0020.110414T1500Z-110415T0200Z/ /O.CON.KLUB.FW.A.0023.110415T1600Z-110416T0100Z/ CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE- LUBBOCK-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL- 652 AM CDT THU APR 14 2011 ...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 25 MPH OR GREATER...RELATIVE HUMIDITY LESS THAN 10 PERCENT...AND AN EXTREME FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE EASTERN SOUTH PLAINS...EXTREME SOUTHEAST PANHANDLE...AND THE ROLLING PLAINS FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND EXTREME FIRE DANGER... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY. IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A DANGEROUS FIRE WEATHER SITUATION WILL UNFOLD THROUGHOUT THE SOUTHERN PLAINS REGION TODAY AS A POTENT UPPER LEVEL STORM SYSTEM WINDS UP OVER THE OKLAHOMA PANHANDLE. SUSTAINED 20 FOOT WINDS WILL INCREASE TO 25 MPH OR GREATER ALONG WITH GUSTS FROM 40 TO 50 MPH... WHILE RELATIVE HUMIDITY VALUES FALL TO 5 TO 10 PERCENT...AND FUELS REMAIN CRITICALLY DRY. THERE WILL BE A SIGNIFICANT THREAT FOR NEW WIND DRIVEN FIRES TO DEVELOP TODAY...AS WELL AS A RISK OF FURTHER SPREAD OF ON-GOING FIRES IN THE REGION. FIRES TODAY WILL POSE A RISK FOR LARGE...FAST-MOVING AND LIFE-THREATENING WILDFIRES. A COLD FRONT PASSING THIS EVENING MAY ALSO CHANGE THE ACTIVE BURNING PORTIONS OF ANY FIRES TO THE SOUTHERN FLANK. FIRE FIGHTERS SHOULD REMAIN VERY ALERT TO THIS UPCOMING WIND SHIFT. ON FRIDAY...NORTHWESTERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH OVER THE ROLLING PLAINS...EASTERN SOUTH PLAINS...AND EXTREME SOUTHEASTERN PANHANDLE. VERY LOW RELATIVE HUMIDITIES AND STILL CRITICAL FIRE DANGER WILL POSE FURTHER RISK FOR WILD FIRE GROWTH AND SUPPRESSION OF ON-GOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS RED FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TXZ021-027-028-033-034-039>041-142200- /O.CON.KLUB.FW.W.0020.110414T1500Z-110415T0200Z/ PARMER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN- 652 AM CDT THU APR 14 2011 ...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 25 MPH OR GREATER...RELATIVE HUMIDITY LESS THAN 10 PERCENT...AND AN EXTREME FIRE DANGER... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY. IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A DANGEROUS FIRE WEATHER SITUATION WILL UNFOLD THROUGHOUT THE SOUTHERN PLAINS REGION TODAY AS A POTENT UPPER LEVEL STORM SYSTEM WINDS UP OVER THE OKLAHOMA PANHANDLE. SUSTAINED 20 FOOT WINDS WILL INCREASE TO 25 MPH OR HIGHER WITH GUSTS FROM 40 TO 50 MPH...WHILE RELATIVE HUMIDITY VALUES FALL TO 5 TO 10 PERCENT...AND FUELS REMAIN CRITICALLY DRY. THERE WILL BE A SIGNIFICANT THREAT FOR NEW WIND DRIVEN FIRES TO DEVELOP TODAY...AS WELL AS A RISK OF FURTHER SPREAD OF ON-GOING FIRES IN THE REGION. FIRES TODAY WILL POSE A RISK FOR LARGE...FAST-MOVING AND LIFE- THREATENING WILDFIRES. A COLD FRONT PASSING THIS EVENING MAY ALSO CHANGE THE ACTIVE BURNING PORTIONS OF ANY FIRES TO THE SOUTHERN FLANK. FIRE FIGHTERS SHOULD REMAIN VERY ALERT TO THIS UPCOMING WIND SHIFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
708 WWUS84 KLUB 142055 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 355 PM CDT THU APR 14 2011 TXZ022>026-029>032-035>038-042>044-150200- /O.CON.KLUB.FW.W.0020.000000T0000Z-110415T0200Z/ /O.CON.KLUB.FW.A.0023.110415T1600Z-110416T0100Z/ CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE- LUBBOCK-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL- 355 PM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 25 MPH OR GREATER...RELATIVE HUMIDITY LESS THAN 10 PERCENT...AND AN EXTREME FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE EASTERN SOUTH PLAINS...EXTREME SOUTHEAST PANHANDLE...AND THE ROLLING PLAINS FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND EXTREME FIRE DANGER... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE ENTIRE SOUTHERN PLAINS REGION THROUGH THIS EVENING AS A POTENT UPPER LEVEL STORM SYSTEM PASSES SLOWLY TO THE NORTH. SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER ALONG WITH GUSTS FROM 40 TO 50 MPH...RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT...AND CRITICALLY DRY FUELS WILL COMBINE TO PRODUCE A SIGNIFICANT THREAT FOR NEW WIND DRIVEN FIRES... AS WELL AS A RISK OF FURTHER SPREAD OF ON- GOING FIRES IN THE REGION. ANY FIRES WILL POSE A RISK FOR LARGE ...FAST-MOVING AND LIFE-THREATENING BEHAVIOR. A COLD FRONT MOVING SOUTH THROUGH THE AREA THIS EVENING MAY ALSO CHANGE THE ACTIVE BURNING PORTIONS OF ANY FIRES TO THE SOUTHERN FLANK. FIRE FIGHTERS SHOULD REMAIN VERY ALERT TO THIS UPCOMING WIND SHIFT. ON FRIDAY...NORTHWESTERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH OVER THE ROLLING PLAINS...EASTERN SOUTH PLAINS...AND EXTREME SOUTHEASTERN PANHANDLE. VERY LOW RELATIVE HUMIDITIES AND STILL CRITICAL FIRE DANGER WILL POSE FURTHER RISK FOR WILD FIRE GROWTH AND SUPPRESSION OF ON-GOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS RED FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TXZ021-027-028-033-034-039>041-150200- /O.CON.KLUB.FW.W.0020.000000T0000Z-110415T0200Z/ PARMER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN- 355 PM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 25 MPH OR GREATER...RELATIVE HUMIDITY LESS THAN 10 PERCENT...AND AN EXTREME FIRE DANGER... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE ENTIRE SOUTHERN PLAINS REGION THROUGH THIS EVENING AS A POTENT UPPER LEVEL STORM SYSTEM PASSES SLOWLY TO THE NORTH. SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER ALONG WITH GUSTS FROM 40 TO 50 MPH...RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT...AND CRITICALLY DRY FUELS WILL COMBINE TO PRODUCE A SIGNIFICANT THREAT FOR NEW WIND DRIVEN FIRES... AS WELL AS A RISK OF FURTHER SPREAD OF ON- GOING FIRES IN THE REGION. ANY FIRES WILL POSE A RISK FOR LARGE ...FAST-MOVING AND LIFE-THREATENING BEHAVIOR. A COLD FRONT MOVING SOUTH THROUGH THE AREA THIS EVENING MAY ALSO CHANGE THE ACTIVE BURNING PORTIONS OF ANY FIRES TO THE SOUTHERN FLANK. FIRE FIGHTERS SHOULD REMAIN VERY ALERT TO THIS UPCOMING WIND SHIFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
646 WWUS84 KLUB 150218 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 918 PM CDT THU APR 14 2011 TXZ022>026-029>032-035>038-042>044-151200- /O.EXP.KLUB.FW.W.0020.000000T0000Z-110415T0200Z/ /O.CON.KLUB.FW.A.0023.110415T1600Z-110416T0100Z/ CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE- LUBBOCK-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL- 918 PM CDT THU APR 14 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE EASTERN SOUTH PLAINS...EXTREME SOUTHEAST PANHANDLE...AND THE ROLLING PLAINS FOR 20 FT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY LESS THAN 10 PERCENT...AND AN EXTREME FIRE DANGER... ...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS HAVE SUBSIDED ACROSS THE AREA THIS EVENING. HOWEVER...A COLD FRONT MOVING SOUTH THROUGH THE AREA LATE THIS EVENING MAY CHANGE THE ACTIVE BURNING PORTIONS OF ANY FIRES TO THE SOUTHERN FLANK. FIRE FIGHTERS SHOULD REMAIN VERY ALERT TO THIS UPCOMING WIND SHIFT. ON FRIDAY...NORTHWESTERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH OVER THE ROLLING PLAINS...EASTERN SOUTH PLAINS...AND EXTREME SOUTHEASTERN PANHANDLE. VERY LOW RELATIVE HUMIDITIES AND AN EXTREME FIRE DANGER WILL POSE FURTHER RISK FOR WILD FIRE GROWTH AND INHIBIT ANY ONGOING SUPPRESSION EFFORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ021-027-028-033-034-039>041-150330- /O.EXP.KLUB.FW.W.0020.000000T0000Z-110415T0200Z/ PARMER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN- 918 PM CDT THU APR 14 2011 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS HAVE SUBSIDED ACROSS THE AREA THIS EVENING. HOWEVER...A COLD FRONT MOVING SOUTH THROUGH THE AREA LATE THIS EVENING MAY CHANGE THE ACTIVE BURNING PORTIONS OF ANY FIRES TO THE SOUTHERN FLANK. FIRE FIGHTERS SHOULD REMAIN VERY ALERT TO THIS UPCOMING WIND SHIFT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 12, 5:49 PM CDT, 10 hours 44 minutes earlier.
Area forecast discussion, Apr 12, 5:49 PM CDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 549 PM CDT TUE APR 12 2011 .AVIATION... SSE WINDS TO DECREASE EARLY THIS EVENING AND REMAIN AT OR BELOW 12 KTS FOR THE REMAINDER OF THE NIGHT. WINDS WILL THEN VEER TO SSW AND INCREASE LATE MORNING. CONTINUE TO THINK WIND SPEEDS WILL GET A BIT BREEZY BUT REMAIN A BIT LIMITED AS A COLD FRONT AND SFC LOW SAG SWD THROUGH THE PANHANDLE WHICH IN TURN WILL CAUSE THE PRESSURE GRADIENT ACROSS THE AREA TO SLACKEN SOME. && .PREV DISCUSSION... /ISSUED 347 PM CDT TUE APR 12 2011/ SHORT TERM... DESPITE SSE WINDS ACROSS THE AREA THIS AFTERNOON...MOISTURE RETURN HAS BEEN NEGLIGIBLE SO FAR AS DEWPOINTS IN THE 20S AND 30S ARE IN PLACE ALL THE WAY TO THE GULF COAST. AS THE LLJ KICKS IN TONIGHT...MOISTURE ADVECTION WILL INCREASE AND WE COULD SEE DEWPOINTS IN THE 40S MAKE IT INTO THE SRN ROLLING PLAINS FOR A TIME WED MORNING...BUT WINDS VEERING TO THE WEST WILL KEEP THE DEEPER MOISTURE OFF WELL TO OUR EAST AND SOUTH. WV VAPOR IMAGERY AT 3 PM SHOWS A WEAK SHORTWAVE NEAR THE 4-CORNERS MOVING QUICKLY NEWD...WITH A TRAILING DISTURBANCE ACROSS THE GREAT BASIN. AT THE SURFACE...A COLD FRONT WAS MOVING INTO NE COLO. THE FRONT IS EXPECTED TO MAKE STEADY SWD PROGRESS TONIGHT POSSIBLY INTO THE NRN TX PANHANDLE BEFORE STALLING OUT DURING THE DAY DUE TO DEEP MIXING AND PRESSURE FALLS IN E NM/W TX. THE SFC TROUGH WILL EXTEND ACROSS THE PANHANDLES...WITH SOUTHWEST WINDS DEVELOPING ACROSS THE CAPROCK AND SRLY WINDS IN THE ROLLING PLAINS. THIS WILL TEND TO TIGHTEN UP WHAT LITTLE MOISTURE GRADIENT THERE IS WITH A WEAK DRYLINE DEVELOPING ACROSS THE WESTERN ROLLING PLAINS. TEMPERATURES WILL JUMP UP WELL INTO THE 80S AND POSSIBLY A FEW LOWER 90S ACROSS THE SRN PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS. SW VEERING TO WEST WINDS ON THE CAPROCK WILL LIKELY REACH IN THE 15 TO 25 MPH...GUST TO 35 MPH TERRITORY WHICH COMBINED WITH THE DRY CONDITIONS WILL RESULT IN ANOTHER DAY OF ENHANCED FIRE GROWTH POTENTIAL...SEE FIRE WEATHER SECTION BELOW FOR MORE DETAILS. LONG TERM... WIDESPREAD DROUGHT CONDITIONS SHOW NO SIGN OF RELENTING FOR AT LEAST THE NEXT WEEK AS THE REGION REMAINS SOUTH OF THE PRIMARY STORM TRACK. FIRST SUCH STORM WILL RAISE WINDS MARKEDLY OVER THE REGION ON THU AS AN IMPRESSIVE NEGATIVELY-TILTED UPPER TROF EXITS THE CO ROCKIES BEFORE CLOSING OFF IN WRN KS LATE IN THE DAY. THIS PROCESS WILL SUBJECT MUCH OF THE CWA TO AN ENHANCED BELT OF GRADIENT WINDS UP TO 90 KNOTS AT 500 MB. IT SHOULD BE NOTED THAT THE GFS IS THE MOST AGGRESSIVE WITH SURFACE CYCLOGENESIS GIVEN RAPID DEEPENING OF THE PARENT LOW...HOWEVER BY FRI MORNING ALL MODELS ARE IN STRONG AGREEMENT WITH THE UPPER LOW/S LOCATION AND INTENSITY. CANNOT DISCOUNT THE GFS SOLUTION AND EVEN WHEN CONSIDERING THE WEAKER NAM...700MB HEIGHT GRADIENTS WOULD FAVOR ADVISORY LEVEL WINDS ACROSS MUCH OF THE SOUTH PLAINS. RESPECTABLE COLD FRONT BEHIND THURSDAY/S UPPER CYCLONE IS NOW PROGGED TO MAKE AMPLE HEADWAY INTO THE GOMEX FURTHER LIMITING MOISTURE RETURN FOR THE WEEKEND. WHILE A MODIFIED RETURN FEED IS LIKELY TO ENSUE SUN AND MON...MUCH OF THIS WILL HAVE TO CONTEND WITH A DEEP WESTERLY FLOW BY THIS TIME. OVERALL PATTERN AND SHALLOW MOISTURE SUGGESTS WE WILL UNDOUBTEDLY REMAIN ON THE WRONG SIDE OF THE DRYLINE THROUGH EARLY NEXT WEEK. GEFS/GFS/ECMWF AGREE RATHER WELL WITH THE NEXT UPPER TROF ONE WEEK OUT WILL ASSUME A MORE SOUTHERLY LATITUDE. THIS WOULD TEND TO FAVOR MOISTURE BEING DRAWN WESTWARD INTO WEST TX...HOWEVER MODELS ARE RELUCTANT TO VACATE THE ARID WESTERLY FLOW AND AS SUCH POPS REMAIN BELOW MENTION. FIRE WEATHER... REST OF TODAY...WEST TEXAS MESONET STATIONS AREA SHOW THAT RED FLAG CONDITIONS HAVE BEEN ON THE INCREASE ACROSS THE WRN SOUTH PLAINS THE LAST FEW HOURS AS RH VALUES DROP. WIND SPEEDS ARE LIKELY TO REMAIN ON THE LOW END OF RED FLAG CRITERIA THROUGH THE REMAINDER OF THE AFTERNOON...BUT WITH RH VALUES IN THE 10 TO 15 PERCENT RANGE...VERY DRY FUELS...AND LEAST A COUPLE ACTIVE WILDFIRES WE WILL CONTINUE THE RED FLAG WARNING VALID UNTIL 7 PM. WEDNESDAY...A TROUGH OF LOW PRESSURE WILL DEVELOP ACROSS THE SRN TX PANHANDLE...SHIFTING THE WINDS TO MORE OF A W-SW DIRECTION ON THE CAPROCK. A WEAK DRYLINE WILL FORM ACROSS THE ROLLING PLAINS AND TEMPERATURES WILL BE VERY WARM RESULTING IN RH VALUES DROPPING UNDER 10 PERCENT ACROSS ALL BUT THE EASTERN ROLLING PLAINS. WIND SPEEDS WILL BE A LIMITING FACTOR FOR CRITICAL FIRE WEATHER CONDITIONS...GIVEN THE LOCATION OF THE SURFACE TROUGH...THE STRONGEST WINDS SHOULD BE FOUND ACROSS THE SOUTHERN SOUTH PLAINS WHERE WIND SPEEDS MAY APPROACH RED FLAG CRITERIA IN THE AFTERNOON. A FIRE DANGER STATEMENT IS ANTICIPATED FOR MUCH OF THE AREA TOMORROW WITH THE POSSIBILITY OF A RED FLAG WARNING FOR A PORTION OF THE SOUTH PLAINS. THURSDAY...CONCERNS FOR EXTREMELY CRITICAL FIRE WEATHER CONDITIONS THURSDAY ARE MOUNTING AS A STRONG UPPER CYCLONE TRACKS NORTH OF THE REGION SPREADING STRONG SUSTAINED WESTERLY WINDS IN EXCESS OF 30 MPH OVER MUCH OF THE SOUTH PLAINS. WHAT APPEARS TO FURTHER EXACERBATE THIS SITUATION IS AN EXPECTED ROUND OF VERY POOR OVERNIGHT RH RECOVERIES WED NIGHT TO THE TUNE OF TEENS AND 20S ACROSS ALL BUT THE EASTERN ROLLING PLAINS AND SOUTHEAST PANHANDLE. THIS WILL SERVE TO EXPAND THE WINDOW OF CRITICAL FIRE WEATHER CONDITIONS THROUGH THE MAJORITY OF THE DAY ON THURSDAY...POSSIBLY EARLIER THAN THE START TIME OF THE CURRENT FIRE WX WATCH. CONSIDERING THE RED FLAG WARNING ALREADY IN EFFECT TODAY...WE WILL OPT TO LIMIT PRODUCT CONFUSION AND KEEP THE WATCH INTACT BUT WILL ENHANCE THE THREAT DETAILS ACCORDINGLY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 40 82 43 72 33 / 0 0 0 0 0 TULIA 43 84 45 76 35 / 0 0 0 0 0 PLAINVIEW 45 85 47 76 36 / 0 0 0 0 0 LEVELLAND 44 88 47 77 36 / 0 0 0 0 0 LUBBOCK 47 87 48 79 38 / 0 0 0 0 0 DENVER CITY 45 88 48 82 39 / 0 0 0 0 0 BROWNFIELD 45 89 48 81 38 / 0 0 0 0 0 CHILDRESS 48 87 51 88 41 / 0 10 10 10 0 SPUR 47 89 53 85 41 / 0 0 0 0 0 ASPERMONT 50 91 58 91 42 / 0 0 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>025-027>030-033>036-039>042. && 07
Hazardous weather outlook, Apr 13, 4:32 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 432 AM CDT WED APR 13 2011 TXZ021>044-140945- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 432 AM CDT WED APR 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER FIRE DANGER WILL CONTINUE ELEVATED TODAY...ESPECIALLY OVER THE SOUTHERN PART OF THE SOUTH PLAINS AND PARTS OF THE ROLLING PLAINS. GUSTY WINDS AT TIMES ALONG WITH TEMPERATURES CLIMBING CLOSE TO 15 DEGREES ABOVE NORMAL MAY CAUSE SOME FLARE-UP OF EXISTING FIRES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SIGNIFICANT FIRE WEATHER DAY APPEARS TO BE SHAPING UP AREA WIDE FOR THURSDAY WITH WINDY CONDITIONS AND VERY LOW HUMIDITY VALUES. RESIDENTS OF WEST TEXAS WILL WANT TO STAY ABREAST OF THIS POTENTIALLY DANGEROUS SITUATION. FIRE WEATHER CONDITIONS MAY CONTINUE INTO FRIDAY ACROSS THE NORTHEASTERN HALF OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:12 PM CDT | Fire Weather Watch | LUB | Briscoe, Castro, Childress, Cottle, Crosby, Dickens and 10 more | 38 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.